MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ICONO FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ICONO FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 11327700
Medical Device Problem Codes Use of Device Problem (1670); Radiation Overexposure (3017)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A supplement report will be filed upon completion of the investigation.Section h6 code 4755 - grid.
 
Event or Problem Description
On april 22, 2024, siemens became aware of an increased radiation dose due to the improper insertion of the grid into the artis icono floor unit.We have no indications of any adverse effects on the health status of the involved patient.Siemens has requested additional information about this event; the event is reported in doubt.
 
Additional Manufacturer Narrative
According to the provided information received, there was an increase of radiation dose due to the improper insertion of the scattered radiation grid.In general, the grid is held in place through a hook-spring mechanism when inserted into the flat detector (fd) to the full extend.A metal hook makes a clicking sound when it is fully engaged - connecting the grid to the fd through a groove in the frame on the back of the grid.This effectively prevents the grid from falling when the system is in motion.The hook can be released by pressing the button on the side of the fd housing.Additionally, the fd is equipped with two springs on the side, producing a force holding the grid inside of the fd (after hook-spring mechanism is released) which must be overcome to insert or remove the grid.While grid is not fully locked and only held by the two frontal springs, the grid grips are visible and stick out of the inner slot.In the reported case, it was determined that the grid was not inserted correctly and, therefore, was not recognized by the system.The status (inserted/removed) of the grid is taken into account for the dose regulation.Thicker objects and steeper irradiation angles generate a higher proportion of scattered radiation, which has an unfavorable effect on the cnr (contrast to noise ratio).This results in a blurry image quality.However, this effect can be reduced by increasing the dose.This means that higher dose values are achieved if the grid, which reduces the amount of scattered radiation that hits the detector, is not considered.The grid indication (inserted/removed) is shown in the info area on the display in the control room and in the examination room.The operator manual contains adequate instructions on the function and handling of the grid as well as information on determining whether the grid is inserted correctly.In addition, the accumulated dose is displayed to the physician and is correctly monitored by the system and the image has better contrast, resp.Lower noise than intended and expected.For the reported incident, the grid was properly reinserted which resolved the issue.As preventive action, the grid was exchanged as part of service activity.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.The incident described in the adverse event is not classified as a reportable event after a thorough investigation because neither serious injury, death, nor unexpected prolonged hospitalization of the patient or other person occurred or is to be expected, even if the incident recurs.The primary udi # in section d4 was corrected.

Brand Name
ARTIS ICONO FLOOR
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key19238291
Report Number3004977335-2024-00047
Device Sequence Number20845278
Product Code OWB
UDI-Device Identifier04056869149325
UDI-Public(01)04056869149325(21)170009
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K193326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11327700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown